Hi there! I was wondering if anyone could help me answer a few questions regarding accutane. Im on month 2, taking one pill in the morning and one at night = 80mg a day. The first month I was only on 40mg.
My skin has had some unwanted effects to it though. My face wasn't acne free after the first month so my doctor wanted to up my dosage. Now my face is scabby. I didn't think I had any cuts or anything? But there are scabs all over for some reason. My ears also flake constantly even though I try and moisturize them too, and are scabbing as well. Has this happened to anyone else while on tane? Any suggestions as to healing this and/or why this is happening? I also had a medium sized rash on my arm for awhile that constantly itched. No amount of moisturizer helped and now its scabbing too.
I was also prescribed lightening cream for some of my marks but haven't used it since Ive been on the pill. Some people say it'll be too "harsh" on my skin while others still use it. Should I use the cream while on tane or not?
No, definitely do not use the cream while taking accutane. Anything that would mildly irritate your skin off accutane will burn it off while you're taking it (no joke).
In terms of the rash, continue using moisturizer and try Cortizone cream (hydrocortisone) for a few days. If that doesn't improve the rash, have your derm call in a prescription for a more heavy duty topical steroid. A prescription topical steroid should clear up (or at least significantly improve) the rash in a 3-4 days. If it doesn't show noticeable improvement even with the prescription steroid, you will need to see the derm in person in case it's something else like an allergic reaction, however rashes are a very very common side effect that you'll have to deal with multiple times over your course. Moisturizing religiously is the best way to prevent them, although even with moisturizing they can still spread.
In terms of scabbing, are they scabs from old pimples or cysts? You may be experiencing an initial flare-up, which is also completely normal. Don't pick at any of the break-outs, if you do - this could be causing your slow-healing scabs (open wounds like picked blemishes take longer to heal on accutane).
If not, it may be eczema (an accutane side-effect similar to the rash on your arm). You should discuss treatment with your derm, but I would assume hydrocortisone would clear that up too. You may also need to up your moisturizer game. You should be moisturizing and Applying SPF in the morning, and applying moisurizer before going to bed.
to Megtree: Thank you! Your response was very helpful. The scabbing isn't like any scab you would get from a cut from a fall. Its a thin layer, kind of like dead skin.. but they aren't really present on any of my acne. They are scabs though. Ill up my moisturizer game for sure, and ill see my derm if nothing is working out.
After those scabs,there will be red marks,and after that..you are acne free .
i had my face covered on those scabs,it was disgusting. i have a light brown skin tone so my scabs were dark black,awful.
They just felt while washing my face or gently scrubbing my face with a washcloth.
Now i'm just covered on red marks lol. but they look better than the scabby face.